MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR 3.5MM HOOK 90 DEG -EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR 3.5MM HOOK 90 DEG -EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Model Number 225305
Medical Device Problem Code Blocked Connection (2888)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 01/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).
 
Event or Problem Description
It was reported by the sales rep via cst that during a knee arthroscopy the vapr 3.5mm hook 90 deg failed.A second handpiece was used to complete the procedure.5 minutes delay reported.No patient consequences.Additional information provided by the affiliate reported the device was not recognized by the vapr machine when the electrode was connected to the handpiece.They tried a 2nd handpiece.Same result.They opened a new vapr hook electrode and it was recognized by the machine when it was connected to the handpiece.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation.With the information provided, and without the complaint device to evaluate, we cannot determine a root cause for the reported failure.A manufacturing record evaluation was performed for the finished device lot number (u1907023), and no non-conformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history lot : a manufacturing record evaluation was performed for the finished device lot number (u1907023), and no non-conformances were identified.

Brand Name
VAPR 3.5MM HOOK 90 DEG -EA
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9696179
Report Number1221934-2020-00527
Device Sequence Number16629826
Product Code GEI
UDI-Device Identifier10886705009299
UDI-Public10886705009299
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K082643
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model Number225305
Device Catalogue Number225305
Device Lot NumberU1907023
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/01/2020
Supplement Date Received by Manufacturer03/02/2020
Initial Report FDA Received Date02/11/2020
Supplement Report FDA Received Date03/03/2020
Patient Sequence Number1